Discontinuation of Antidepressant Therapy: Emerging Complications and Their Relevance
J Clin Psychiatry 1998;59(10):541-548
© Copyright 2017 Physicians Postgraduate Press, Inc.
Purchase This PDF for $40.00
If you are not a paid subscriber, you may purchase the PDF.
(You'll need the free Adobe Acrobat Reader.)
Receive immediate full-text access to JCP. You can subscribe to JCP online-only ($86) or print + online ($156 individual).
With your subscription, receive a free PDF collection of the NCDEU Festschrift articles. Hurry! This offer ends December 31, 2011.
If you are a paid subscriber to JCP and do not yet have a username and password, activate your subscription now.
As a paid subscriber who has activated your subscription, you have access to the HTML and PDF versions of this item.
Click here to login.
Did you forget your password?
Still can't log in? Contact the Circulation Department at 1-800-489-1001 x4 or send email
Discontinuation reactions are a group of characteristic physical and psychological symptoms that commence shortly after stopping or, less commonly, after reducing the dose of an antidepressant, stated Peter Haddad, M.D. These symptoms are usually short-lived, may be suppressed by reintroduction of the antidepressant, and are distinct from either relapse or recurrence of the primary psychiatric disorder. An antidepressant discontinuation reaction was first reported in 1959 in association with imipramine, but it is now well established that this phenomenon occurs with most antidepressants.